Alert archive / Michigan / River Flood Warnings in 2014

River Flood Warning 3, NWS Grand Rapids, MI

March 23, 2014Clinton County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Mar 23, 2014, 10:52 AM EDT for Clinton County, Michigan. It took effect at Mar 23, 2014, 2:00 PM EDT. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Mar 23, 2014, 10:52 AM EDT (14:52 UTC)
In effect from
Mar 23, 2014, 2:00 PM EDT
Expired
Mar 26, 2014, 8:00 AM EDT
In force
66 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
Minor

County Clinton County, MI

The radar

The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maple River at Maple Rapids (MRPM4).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04115000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WGUS43 KGRR 231452
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1052 AM EDT SUN MAR 23 2014

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  MAPLE RIVER AT MAPLE RAPIDS AFFECTING CLINTON COUNTY

.THE CURRENT WEATHER IS DOMINATED BY HIGH PRESSURE. THE NEXT CHANCE
OF PRECIPITATION WILL COME MONDAY NIGHT IN THE FORM OF SNOW.
POSSIBLE TOTALS MAY RANGE FROM ONE TO TWO INCHES. THE EXTENDED 
OUTLOOK IS FOR WELL BELOW NORMAL TEMPERATURES TO CONTINUE THROUGH
WEDNESDAY BEFORE WARMER AND WETTER CONDITIONS RETURN THURDAY INTO
FRIDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24
HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK 
YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.  
NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER.  IF 
YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY.


THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD 
STAGE.  

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC037-241652-
/O.NEW.KGRR.FL.W.0003.140323T1800Z-140326T1200Z/
/MRPM4.1.MC.140323T1800Z.140324T1200Z.140326T0000Z.NO/
1052 AM EDT SUN MAR 23 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MAPLE RIVER AT MAPLE RAPIDS.
* FROM THIS AFTERNOON TO WEDNESDAY MORNING.
* AT 10:15 AM SUNDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 9.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 9.0 FEET...EXPECT MINOR FLOODING OF COUNTY LINE ROAD 
  AND A HOME ALONG COUNTY LINE ROAD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET 
  ON FEB 14 2009.  

&&

LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
      4314 8471 4302 8495             

$$
2 follow-up statements
414 
WGUS83 KGRR 240128
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 PM EDT SUN MAR 23 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  MAPLE RIVER AT MAPLE RAPIDS AFFECTING CLINTON COUNTY

.THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE. 
THIS WILL PRODUCE NO PRECIPITATION. THE EXTENDED OUTLOOK IS FOR
ONE TO TWO INCHES OF SNOW WITH A WEATHER SYSTEM MONDAY NIGHT
INTO TUESDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND
FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC037-250328-
/O.EXT.KGRR.FL.W.0003.000000T0000Z-140326T0600Z/
/MRPM4.1.MC.140323T2015Z.140324T1800Z.140325T1800Z.NO/
928 PM EDT SUN MAR 23 2014

THE FLOOD WARNING CONTINUES FOR
  THE MAPLE RIVER AT MAPLE RAPIDS.
* UNTIL LATE TUESDAY NIGHT.
* AT  9:15 PM SUNDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 9.1 FEET BY TOMORROW EARLY
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EARLY
  AFTERNOON.
* IMPACT...AT 9.0 FEET...EXPECT MINOR FLOODING OF COUNTY LINE ROAD 
  AND A HOME ALONG COUNTY LINE ROAD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.4 FEET 
  ON APR 29 2011.  

&&

LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
      4314 8471 4302 8495             

$$

63
281 
WGUS83 KGRR 241553
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1153 AM EDT MON MAR 24 2014

 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD 
ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN...

  MAPLE RIVER AT MAPLE RAPIDS AFFECTING CLINTON COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE. RAINFALL
AMOUNTS NEAR AN INCH ARE POSSIBLE BY THE END OF THE WEEK. THE
FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC037-241623-
/O.CAN.KGRR.FL.W.0003.000000T0000Z-140326T0600Z/
/MRPM4.1.MC.140323T2015Z.140324T0800Z.140324T1230Z.NO/
1153 AM EDT MON MAR 24 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE MAPLE RIVER AT MAPLE RAPIDS.
  AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY.
* AT 11:00 AM MONDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  11:00 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 9.0 FEET...EXPECT MINOR FLOODING OF COUNTY LINE ROAD 
  AND A HOME ALONG COUNTY LINE ROAD
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.4 FEET 
  ON APR 29 2011.  

&&

LAT...LON 4298 8493 4308 8468 4310 8457 4317 8456
      4314 8471 4302 8495             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 7:47 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 23, 7:47 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 AM EDT SUN MAR 23 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 324 AM EDT SUN MAR 23 2014

THE NEXT FEW DAYS WILL BE RATHER CHILLY WITH HIGHS MOSTLY IN THE 20S
BEFORE WARMER WEATHER ARRIVES TOWARD THE END OF THE WEEK. LIGHT SNOW
ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE MONDAY NIGHT AND
TUESDAY AS LOW PRESSURE PASSES ACROSS LOWER MICHIGAN. HIGH PRESSURE
WILL BUILD IN BEHIND THE LOW LEADING TO SOME SUNSHINE WEDNESDAY
BEFORE LOW PRESSURE PUSHES WARMER AIR AND RAIN TO LOWER MICHIGAN
THURSDAY AND FRIDAY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 324 AM EDT SUN MAR 23 2014

FORECAST CONCERNS DEAL WITH THE POTENTIAL FOR LIGHT SNOW MONDAY
NIGHT AND TUESDAY.

THE GOING FORECAST IS IN PRESSURE GOOD SHAPE AND ONLY MINOR TWEAKS
WERE MADE. OVERALL...THE NEXT COUPLE OF DAYS WILL BE RATHER COLD
WITH HIGHS IN THE 20S...20 DEGREES BELOW NORMAL.

H8 TEMPS NEAR -18C WILL RESULT IN SCT SHSN NEAR LAKE MICHIGAN TODAY.
LUDINGTON VSBYS HAVE BEEN BELOW 3SM FOR A COUPLE OF HOURS. THE LACK
OF DEEP MOISTURE IS A LIMITING FACTOR HOWEVER AND SHSN ARE NOT
EXPECTED TO MOVE VERY FAR INLAND. QUITE A BIT OF ICE OVER NORTHERN
LAKE MICHIGAN WILL ALSO LIMIT THE FETCH TOO. ANOTHER FACTOR IS THE
LACK OF PRECONDITIONING AS AIR FLOWS OVER A FROZEN LAKE SUPERIOR.

MOISTURE WILL INCREASE MONDAY AS A DEEPER TROUGH MOVES SOUTH FROM
CANADA. MONDAY NIGHT AND TUESDAY MORNING WILL BE THE MOST LIKELY
TIME TO SEE SOME SNOW. AT THIS POINT ACCUMS OF AN INCH OR TWO LOOK
POSSIBLE AND THIS WILL LIKELY AFFECT THE TUESDAY MORNING COMMUTE.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 324 AM EDT SUN MAR 23 2014

ADJUSTED TEMPERATURES DOWN SEVERAL DEGREES TUESDAY NIGHT...WHICH
SHOULD BE THE COLDEST NIGHT OF THE PERIOD WITH ARCTIC HIGH OVER
LOWER MICHIGAN BRINGING GOOD RADIATIONAL COOLING CONDITIONS.

SFC HIGH MOVES EAST WEDNESDAY AND RETURN FLOW SETS UP. AREA OF
ISENTROPIC UPGLIDE RESULTS IN SNOW BREAKING OUT WEDNESDAY NIGHT WITH
SOME LIGHT ACCUMS POSSIBLE BEFORE CONTINUED WARM ADVECTION CHANGES
PRECIP OVER TO RAIN ON THURSDAY. NORTHERN ZONES COULD CONTINUE TO
SEE A MIX THURSDAY AND THURSDAY NIGHT. THE LOW MOVES EAST BY FRIDAY
WITH COLDER AIR FILTERING IN ON THE BACKSIDE AND RAIN CHANGING TO
SNOW BEFORE ENDING FRIDAY NIGHT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 747 AM EDT SUN MAR 23 2014

VFR CONDITIONS TO PREVAIL THROUGH TONIGHT...BUT SOME SNOW SHOWERS
ARE EXPECTED TODAY. SCATTERED LAKE EFFECT SNOW SHOWERS WILL MOVE
FROM MKG TO AZO THIS MORNING BUT AS THE FLOW GOES MORE NORTHWEST
THIS AFTERNOON SOME COULD MAKE IT FURTHER EAST. THESE COULD BRING
ISOLATED IFR...MOST LIKELY TO MKG BUT POSSIBLE EVEN FURTHER
INLAND. DID NOT INCLUDE THIS IN THE FORECAST SINCE THE COVERAGE
SHOULD BE RATHER LOW. NORTH WINDS AROUND 10 KNOTS THIS MORNING GO
NORTHWEST THIS AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 329 PM EDT SAT MAR 22 2014

SNOWMELT WILL CONTINUE THROUGH MUCH OF THE AREA TODAY UNTIL THE
BRUNT OF THE COLDER AIR ARRIVES LATER THIS EVENING. RUNOFF FROM
SNOWMELT...IN ADDITION TO RAINFALL RECEIVED FRIDAY NIGHT...WILL
REACH RIVERS AND TRIBUTARIES OVER THE NEXT COUPLE OF DAYS. MAINLY
SLOW...STEADY RISES ARE ANTICIPATED. COLDER TEMPERATURE WILL AID IN
LOCKING UP GROUND MOISTURE TO SLOW RUNOFF. RIVERS SHOULD BEGIN TO
LEVEL OFF EARLY THIS WEEK. LITTLE IN THE WAY OF ADDITIONAL
PRECIPITATION IS EXPECTED OVER THE NEXT SEVERAL DAYS. WHAT DOES FALL
WILL BE IN THE FORM OF LIGHT SNOW AND FLURRIES.

ICE THAT RESULTED IN ICE JAMS AND FLOWS THIS WEEK HAS ALREADY
TRAVELED THROUGH THE GRAND RIVER AND OUT TO THE LAKE. NO ADDITIONAL
ISSUES HAVE BEEN NOTED AND WHAT IS LEFT BEHIND IS MINIMAL. ANY
ADDITIONAL ICE THAT FORMS DURING THE SHORT COLD SPELL WILL BE RATHER
THIN AND SHOULD NOT CREATE ANY PROBLEMS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...JAM
Hazardous weather outlook, Mar 23, 5:23 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 AM EDT SUN MAR 23 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
240930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
523 AM EDT SUN MAR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG AREAS OF THE GRAND RIVER AND
SEVERAL OF ITS TRIBUTARIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW MAY IMPACT TRAVEL TUESDAY MORNING.

MINOR FLOODING WILL CONTINUE ALONG AREAS OF THE GRAND RIVER AND
SEVERAL OF ITS TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:13 PM EDTRiver Flood AdvisoryGRRCalhoun3 days
Mar 23, 11:08 AM EDTRiver Flood AdvisoryGRRIngham13 days
Mar 23, 11:08 AM EDTRiver Flood AdvisoryGRRKalamazoo4 days
Mar 23, 11:08 AM EDTRiver Flood AdvisoryGRRAllegan51 hr

Nearby

River Flood Warnings in Michigan, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.